Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suggest treatment for metallic taste caused by reaction to antibiotic

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I have high liver enzymes due to bad reaction to antibiotic. Very itchy and metallic taste I. Mouth. How long until these stop?
Posted Sat, 22 Feb 2014 in Medicines and Side Effects
Answered by Dr. Vaibhav Gandhi 51 minutes later
Brief Answer: Once you stop those medications with in 48- 72 hrs Detailed Answer: Hello. Thanks for writing to XXXXXXX As many antibiotics are processed in liver so there can be raised liver enzymes due high dose of antibiotic. Once you stop those medications with in 48 to 72 hours there will be reduction in level of medication in body. I will advise to start antacids [proton pump inhibitors like] rabeprazole 20 mg twice a day. Symptoms can be reduced by eating easily digestible food, stop non veg, drink plenty of water. Watch for symptoms of acute liver failure which include nausea, vomiting, malaise, pain in the upper right area of your abdomen, yellowing of your skin and eyes, confusion and difficulty concentrating. Seek immediate medical attention if you notice these symptoms. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor